Journal of Mathematical Sciences

, Volume 186, Issue 4, pp 592–598 | Cite as

\( \mathcal{E} \)-closed groups and modules



This paper discusses Abelian groups (modules) isomorphic to their endomorphism groups (modules). A necessary and sufficient condition is given according to which the commutativity of the endomorphism ring of a group G follows from the isomorphism G ≅ End G.


Abelian Group Additive Group Commutative Ring Endomorphism Ring Nilpotent Element 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    D. M. Arnold, Finite Rank Torsion Free Abelian Groups and Rings, Lect. Notes Math., Vol. 931, Springer, New York (1982).MATHGoogle Scholar
  2. 2.
    D. Arnold and C. E. Murley, “Abelian groups A such that Hom(A,−) preserves direct sums of copies of A,” Pacific J. Math., 56, No. 1, 7–20 (1975).MathSciNetMATHGoogle Scholar
  3. 3.
    O. I. Davydova, “Quotient divisible Abelian groups of rank 1,” Fundam. Prikl. Mat., 13, No. 3, 25–33 (2007).Google Scholar
  4. 4.
    S. Feigelstock, J. Hausen, and R. Raphael, “Groups which map onto their endomorphism rings,” in: Eklof P. C., ed., Abelian Groups and Modules. Proc. of the Int. Conf. in Dublin, Ireland, August 10–14, 1998, Trends Math., Birkhäuser, Basel (1999), pp. 231–239.Google Scholar
  5. 5.
    M. Gerstenhaber, “On dominance and varieties of commuting matrices,” Ann. Math., 73, 324–348 (1961).MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    R. Göbel, S. Shelah, and L. Strüngmann, Generalized E-Rings, arXiv:math/0404271 (2004).
  7. 7.
    P. A. Krylov, A. V. Mikhalev, and A. A. Tuganbaev, Endomorphism Rings of Abelian Groups, Kluwer Academic, Dordrecht (2003).MATHGoogle Scholar
  8. 8.
    P. Schultz, “The endomorphism ring of the additive group of a ring,” J. Aust. Math. Soc., 15, 60–69 (1973).MATHCrossRefGoogle Scholar
  9. 9.
    I. Schur, “Zur Theorie der vertauschbaren Matrizen,” J. Reine Angew. Math., 130, 66–76 (1905).Google Scholar

Copyright information

© Springer Science+Business Media New York 2012

Authors and Affiliations

  1. 1.Moscow State Pedagogical UniversityMoscowRussia

Personalised recommendations